MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing.Assay calibration and quality control (qc) results were consistent and within expected ranges for both reagent packs.The same assay calibration was applied in the repeat testing.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing when using lot: thcg 361.Discordance was identified for five (5) patients in repeat testing using atellica im thcg.Elevated thcg results were observed for several patients; these results were reproducible in duplicate testing.One of these results was questioned by a physician, as testing using another platform had produced a ¿negative¿ result for that patient.As a result, thcg testing was repeated for all samples which had been tested on that day.Repeat testing performed the following day using a fresh sample aliquot and a new reagent pack produced much lower results (within or below the reference range for non-pregnant females), which were considered consistent with clinical expectation.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing.Mdr 1219913-2025-00051 was initially submitted on 12-mar-2025.Update, 28-mar-2025: siemens has concluded the investigation.Several samples were affected, and initial elevated results were reproducible when testing was repeated within a short period of time.It was determined that the discordant initial tests were all performed from the same reagent pack.When the affected samples were re-tested the following day, lower (correct) results were generated.Quality control (qc) results for thcg were acceptable both before and after the discordant tests.It was noted, however, that qc failures affected several other assays during this time period.It was further identified that the directions of the observed shifts in qc results corresponded with differences in essential assay architecture, suggesting a systemic affect on all assay applications.Analysis of signal-generation data showed that this instrument was generating higher-level signals during a 5-hour period.Review of fluidics data did not identify any systemic issues affecting aspiration or dispense of samples or reagents.However, secondary vacuum pressure and pump speed demonstrated variations on the morning of the discordant results.Vacuum performance was normal afterward.A specific cause for the discordant results could not be identified, but no systemic product problems were identified.The observed issue appears to be an isolated event, where the customer continued to run the instrument and report results without repeating assay qc.The customer is operational, the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21583688
Report Number1219913-2025-00051
Device Sequence Number8896313
Product Code DHA
UDI-Device Identifier00630414600031
UDI-Public(01)00630414600031(10)19601361(17)250526
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number19601361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown